Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 28, 2016, 6:12 PM EDT for Hyde County, Tyrrell County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 6:12 PM EDT (22:12 UTC)
- Expired
- Apr 28, 2016, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 104 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:30 PM EDT | HAIL 2 | 4 Sw Alligator Lake, NC | 2 INCH HAIL REPORTED EAST OF PONZER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WUUS52 KMHX 282212
SVRMHX
NCC095-177-282300-
/O.NEW.KMHX.SV.W.0010.160428T2212Z-160428T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
612 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
NORTHERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 612 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF BELHAVEN TO 16 MILES SOUTH OF
COLUMBIA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN TYRRELL AND NORTHERN MAINLAND HYDE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3547 7639 3560 7590 3573 7627 3565 7654
TIME...MOT...LOC 2212Z 305DEG 12KT 3564 7646 3568 7628
HAIL...1.75IN
WIND...60MPH
$$
101 follow-up statement
864
WWUS52 KMHX 282244
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT THU APR 28 2016
NCC095-177-282300-
/O.CON.KMHX.SV.W.0010.000000T0000Z-160428T2300Z/
TYRRELL NC-MAINLAND HYDE NC-
644 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES...
AT 643 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF SWAN QUARTER FERRY TERMINAL TO 22
MILES EAST OF BELHAVEN...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3548 7636 3554 7645 3561 7648 3561 7641
3560 7618 3555 7612
TIME...MOT...LOC 2243Z 323DEG 14KT 3557 7636 3556 7622
HAIL...1.75IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:27 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 28, 4:27 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 PM EDT THU APR 28 2016 .SYNOPSIS... A STATIONARY FRONT NEAR THE ALBEMARLE SOUND THIS EVENING WILL MOVE SOUTH THROUGH THE REGION LATER TONIGHT. HIGH PRESSURE WILL EXTEND SOUTH INTO THE AREA FRIDAY AND FRIDAY NIGHT THEN SLIDE OFFSHORE SATURDAY. A WARM FRONT WILL THROUGH FROM THE SOUTH SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND TUESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE AREA WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 230 PM...VERY LITTLE ACTIVITY SO FAR...HOWEVER A FEW CELLS STARTING TO POP UP S OF ALBEMARLE SOUND. STATIONARY FRONT CONTS NEAR ALBEMARLE SOUND WITH STRONG HEATING TO THE S WITH LOW 80S INLAND. THESE WARM TEMPS COMBINED WITH MID/UPR 60S DEWPTS PRODUCING SFC BASED CAPES AOA 2000 INLAND. THINK SEA BRZ MOVING INLAND AND BNDRY TO THE N WILL LEAD TO INCREASING CVRG OF SHRA AND STORMS REST OF THIS AFTN. THINK BEST CVRG WILL BE INLAND AND N WHERE HAVE GOOD CHC TO LIKELY POPS. VERY LITTLE CONVECTION EXPECTED SRN CST IN WAKE OF SEA BRZ. GIVEN THE GOOD INSTAB INLAND AND MOD SHEAR A CPL STRONG TO SVR STORMS WILL BE POSS ESPECIALLY ALONG AND W OF HIGHWAY 17. OVERNIGHT THE FRONT TO THE N WILL DRIFT S AND THIS COMBINED WITH WEAK SHORT WAVES CROSSING ALOFT WILL LEAD TO CONT GOOD CVRG OF SHRA AND STORMS THRU THE EVENING. CONT PREV FCST OF LIKELY POPS CNTRL AND N WITH CHC S THIS EVENING. THE PRECIP SHLD GRAD MOVE S AND E LATER TONIGHT WITH MAINLY DRY CONDITIONS BY DAYBREAK. LOWS WILL RANGE FROM UPR 50S NE TO LOW/MID 60S ELSEWHERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AS OF 230 PM THURSDAY...HIGH PRES WILL NOSE IN FROM THE N WITH DRY WEATHER EXPECTED. EARLY MORNING LOW STRATUS WILL GRAD LIFT/ERODE WITH PC TO MSUNNY SKIES FROM LATE MORN THRU THE AFTN. WILL BE A LITTLE COOLER WITH NE WINDS....HIGHS MID 60S NE CST TO UPR 70S/LOW 80S SW. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM THURSDAY...MODELS HAVE COME INTO BETTER AGREEMENT FOR FRI NIGHT THROUGH SUNDAY PERIOD...LEADING TO INCREASED FCST CONFIDENCE FOR THAT TIME FRAME. 12Z MODELS ARE INDICATING BETTER RUN-TO-RUN CONSISTENCY BUT GFS AND ECMWF CONTINUE TO HAVE SIGNIFICANT DIFFERENCES WITH HANDLING INDIVIDUAL SHORTWAVES IN FAST FLOW PATTERN...RESULTING IN DIFFENCES WITH FRONTAL BNDRY PLACEMENT. WILL GENERALLY STICK TO PREVIOUS FCST TRENDS INDICATING A POTENTIALLY WET PERIOD SUNDAY NIGHT INTO MONDAY WITH THE PRECIPITATION POTENTIAL FOR THE PERIOD FROM TUESDAY INTO WEDNESDAY VERY UNCERTAIN AT THIS TIME. FRIDAY NIGHT AND SATURDAY: MODELS HAVE TRENDED DRY FOR FRI NIGHT AND DROPPED SLGT CHC POPS THAT PERIOD. ALSO DROPPED SLGT CHC POPS FOR ERN SECTIONS SAT BUT KEPT CHC POPS INLAND AS MODELS CONTINUE TO INDICATE POTENTIAL FOR LIGHT QPF THREAT TO DEVELOP NORTH OF STALLED FRONT JUST TO THE SOUTH. MIN TEMPS 55-60...AND HIGHS SAT WILL BE IN THE LOWER TO MIDDLE 70S EXCEPT MID-UPR 60S NRN OBX. SAT NIGHT THROUGH MONDAY...12Z MODELS HAVE CONTINUED RECENT TRENDS OF QUICKER RETURN OF SHRT WV ENERGY FROM W...LEADING TO SFC HIGH EXTENDING OVER AREA FROM N MOVING OFFSHORE FASTER SAT NIGHT AND RETURN OF WARM SECTOR CONDITIONS SUNDAY AS LOW PRES MOVES ACROSS TO NW AND N. SFC LOW WILL TRACK ACROSS TO N AND NE SUN NIGHT AND MON...WITH COLD FRONT PUSHING INTO AREA BY LATE MONDAY. KEPT LOW CHC POPS FOR SHOWERS INLAND OF COAST SAT NIGHT...THEN CONTINUED PREVIOUS FCST WITH INCREASING CHC POPS FOR TSTMS SUN-MON. ADJUSTED TEMPS UP SEVERAL DEGS EACH PERIOD WITH RETURN OF SRLY FLOW. LOWS UPR 50S TO LOW 60S SAT NIGHT...AND 60-65 SUN NIGHT. HIGHS AROUND 80 INLAND SUN AND LOWER 80S MON...WITH 70S OBX BOTH DAYS. TUESDAY THROUGH THURSDAY...PER ABOVE...LOW CONFIDENCE FCST THIS PERIOD WITH REGARDS TO TIMING, LOCATION AND AMOUNTS OF PRECIPITATION GIVEN MODEL DIFFERENCES. 12Z GFS CONTINUES TO INDICATE STRONGER SHRT WV ENERGY PUSHING COLD FRONT WELL SOUTH OF AREA TUE-WED WTIH COASTAL LOW PRES ON THU. ECMWF INITIALLY WEAKER AND STALLS FRONT NEAR COAST BUT THEN FASTER WITH ADDITIONAL SHRT WV ENERGY WITH LOW PRES MOVING ACROSS FROM W LATE TUE INTO WED NIGHT...THEN DRYING THU. BEST BET AT THIS TIME IS TO BROAD BRUSH LOW CHANCE POPS THROUGH THE PERIOD. WILL CONTINUE TO LEAN TO PREVIOUS FCST TRENDS AND WPC SOLUTIONS WITH FRONT STALLED NEAR COAST AND WAVES MOVING ALONG IT. MIN TEMPS NEAR NORMAL WITH MID 50S TO LOWER 60S. HIGHS SLIGHTLY BELOW NORMAL WITH MAINLY LOW TO MID 70S EXCEPT 60S OBX. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRI/... AS OF 1230 PM THU...STILL EXPECTING MAINLY VFR THRU THIS EVENING WITH ANY SUB VFR ASSOC WITH PASSING CONVECTION. WHERE STORMS DO CROSS GUSTY WINDS AND SOME HAIL WILL BE POSSIBLE GIVEN GOOD INSTABILITY OVER REGION. LATER TONIGHT THE FRONT CURRENTLY STALLED NEAR ALBEMARLE SOUND WILL DRIFT S AND EXPECT AREA OF IFR STRATUS TO FOLLOW THE FRONT SPREADING S THRU THE TAFS 07Z TO 10Z. THE STRATUS WILL LINGER THRU 12 TO 13Z THEN GRAD LIFT AND SCT OUT TO VFR LATE MORN. VFR REST OF THE PERIOD WITH PC TO MCLR SKIES AS HIGH PRES NOSES IN FROM THE N. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM THURSDAY...SUB-VFR CIGS PSBL LATE FRI NIGHT INTO EARLY SATURDAY WITH LOW LVL MSTR UNDER INVERSION. VFR EXPECTED SAT AFTN INTO SUN BUT WITH SCT SHOWERS/TSTMS AND LCL SUB-VFR MAINLY INLAND AND N. MORE WDSPRD AND HEAVIER PRECIPITATION IS EXPECTED LATE SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT WITH PERIODS OF SUB VFR CONDITIONS. SUB-VFR MAY LINGER INTO MON NIGHT AND TUE WITH FRONT STALLED NEAR THE COAST. && .MARINE... SHORT TERM /THROUGH FRIDAY/... AS OF 230 PM THU...STALLED FRONT NEAR ALBEMARLE SOUND WILL DRIFT S CROSSING THE REGION OVERNIGHT AND EARLY FRI. SW WINDS 10 TO 15 KTS WITH A FEW GUSTS TO 20 KTS THIS EVENING AHEAD OF THE FRONT WILL GRAD BECOME MORE N TO NE LATER TONIGHT INTO FRI MORN MAINLY AOB 10 KTS. LATER FRI AS HIGH NOSES IN FROM THE N...NE WINDS WILL INCREASE A BIT TO 10 TO 15 KTS. SEAS MAINLY 2 TO 4 FEET THRU THE PD...COULD BE A 5 FOOTER THIS EVENING OUTER CNTRL WTRS. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM THURSDAY...ACTIVE WEATHER EXPECTED AS FAST FLOW ALOFT LEADS TO SEVERAL WEATHER SYSTEMS IMPACTING THE WATERS INTO EARLY NEXT WEEK. MODELS HAVE TRENDED WEATHER WITH POST FRONTAL NORTHERLY FLOW FRIDAY NIGHT INTO SAT WITH SPEEDS BELOW 20 KT. WINDS QUICKLY RETURN TO SRLY BY SUN MORNING...WITH SW WINDS 15-20 KT AHEAD OF COLD FRONT SUN NIGHT INTO MON. LOW CONFIDENCE FCST FOR MON NIGHT AND TUE WITH MODEL DIFFERENCES ON FRONTAL MOVEMENT. LEANED TO PREVIOUS THINKING WITH FRONT STALLED NEAR COAST AND LIGHTER WINDS. WAVE MODELS INDICATE 4-5 FT SEAS NRN WATERS WITH NRLY WINDS FRI NIGHT INTO SAT...AND 4-5 FT MOST OUTER WATERS WITH SW WINDS SUN NIGHT INTO MONDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...RF NEAR TERM...RF SHORT TERM...RF LONG TERM...JBM AVIATION...RF/JBM MARINE...RF/JBM
Hazardous weather outlook, Apr 28, 4:20 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 420 AM EDT THU APR 28 2016 NCZ029-044>047-079>081-090>095-098-103-104-290830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 420 AM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY EVENING. SOME STORMS MAY BECOME SEVERE WITH THE THREATS OF LARGE HAIL...DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. THE BEST CHANCE OF A SEVERE THUNDERSTORM ARE NORTH OF AN OCRACOKE TO NEW BERN TO KINSTON LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 28, 2:56 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 256 PM EDT THU APR 28 2016 NCZ080-081-281930- BEAUFORT-MAINLAND HYDE- 256 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAUFORT AND WEST CENTRAL MAINLAND HYDE COUNTIES... AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER BAYVIEW FERRY TERMINAL...OR 16 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELHAVEN...BAYVIEW FERRY TERMINAL...RANSOMVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3560 7658 3544 7639 3537 7672 3544 7680 TIME...MOT...LOC 1855Z 234DEG 17KT 3542 7672 2
Special weather statement, Apr 28, 3:36 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 PM EDT THU APR 28 2016 NCZ081-282015- MAINLAND HYDE- 336 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MAINLAND HYDE COUNTY... AT 335 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY TERMINAL...OR 35 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN QUARTER FERRY TERMINAL...SWINELL FORK...FAIRFIELD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3531 7640 3540 7648 3565 7608 3541 7593 TIME...MOT...LOC 1935Z 242DEG 20KT 3538 7637 26
Special weather statement, Apr 28, 4:16 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 PM EDT THU APR 28 2016 NCZ046-047-081-282100- TYRRELL-MAINLAND HYDE-WESTERN DARE- 416 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MAINLAND DARE... SOUTHERN TYRRELL AND NORTHEASTERN MAINLAND HYDE COUNTIES... AT 415 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTH OF COLUMBIA... OR 31 MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUM NECK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3556 7626 3572 7638 3593 7602 3566 7587 TIME...MOT...LOC 2015Z 244DEG 13KT 3568 7623 26
Special weather statement, Apr 28, 5:04 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 PM EDT THU APR 28 2016 NCZ029-045-046-080-081-282145- TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON-MARTIN- 504 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEAUFORT...EASTERN MARTIN...SOUTHWESTERN TYRRELL...WASHINGTON AND NORTHWESTERN MAINLAND HYDE COUNTIES... AT 503 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF PLYMOUTH...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESWELL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3567 7627 3566 7673 3579 7680 3593 7638 TIME...MOT...LOC 2103Z 251DEG 19KT 3574 7673 10
Special weather statement, Apr 28, 5:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 PM EDT THU APR 28 2016
NCZ081-094-282230-
MAINLAND HYDE-PAMLICO-
553 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PAMLICO...SOUTHERN
TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 37 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...NEW HOLLAND...FAIRFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3541 7593 3525 7632 3526 7639 3522 7641
3521 7643 3536 7658 3561 7628 3560 7621
3562 7619 3565 7619 3565 7618 3567 7618
3567 7617 3543 7590
TIME...MOT...LOC 2152Z 240DEG 23KT 3537 7635
2Special weather statement, Apr 28, 5:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 557 PM EDT THU APR 28 2016 NCZ045-046-080-081-282245- TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON- 557 PM EDT THU APR 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BEAUFORT...SOUTHERN TYRRELL...SOUTHEASTERN WASHINGTON AND NORTHWESTERN MAINLAND HYDE COUNTIES... AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF BELHAVEN TO 14 MILES SOUTH OF COLUMBIA...AND MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN TYRRELL...NORTHEASTERN BEAUFORT...NORTHWESTERN MAINLAND HYDE AND SOUTHEASTERN WASHINGTON COUNTIES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3559 7615 3575 7602 3577 7638 3566 7662 TIME...MOT...LOC 2156Z 275DEG 13KT 3570 7649 3571 7630 10
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:02 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 43 min |
| Apr 27, 10:43 PM EDT | Special Weather Statement | MHX | Martin | 47 min |
| Apr 28, 2:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 47 min |
| Apr 28, 2:56 PM EDT | Special Weather Statement | MHX | Beaufort | 34 min |
| Apr 28, 3:36 PM EDT | Special Weather Statement | MHX | Hyde | 39 min |
| Apr 28, 4:16 PM EDT | Special Weather Statement | MHX | Tyrrell | 44 min |
| Apr 28, 5:04 PM EDT | Special Weather Statement | MHX | Washington | 41 min |
| Apr 28, 5:30 PM EDT | Special Marine Warning | MHX | 30 min | |
| Apr 28, 5:53 PM EDT | Special Weather Statement | MHX | Hyde | 37 min |
| Apr 28, 5:57 PM EDT | Special Weather Statement | MHX | Tyrrell | 48 min |
| Apr 28, 7:12 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 48 min |
| Apr 28, 7:59 PM EDT | Special Weather Statement | MHX | Martin | 16 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.